My heart is extremely sensitive to anything. I use Nasonex without any problems. It's the only thing I can use without worrying about it. That being said, Everyone is different and what is good for me may bother you.
I also do not use it everyday, I don't need too, I use it occasionally.
Nasalcrom is an OTC nasal spray that used to be a prescription item. It contains cromolyn sodium, a compound that stabilizes mast cells, which are prone to rupture in an allergic response, releasing irritating substances which cause a bunch of allergy symptoms. It doesn't work immediately, but becomes effective gradually, as you can read here:
The stuff is also available as an oral inhaler for asthma and as eye drops for itchy eyes (these are still prescription items, but generic now, I think). I've used them all for years, since I have lots of allergies and live in an area with no winter, so plants go nuts all year round.
Cromolyn sodium is an interesting drug in that it is almost without known side effects--very unusual in the drug business.
It doesn't work for everyone, but for those for whom it is effective, it's awfully nice stuff.
Thanks so much for your answers! Between the sore, teary eyes and headache between and above the eyes, the ear thing, the fatigue, and the pounding pulse (not fast, just pounding), it's difficult to keep up with my three-year-old grandson and get things ready for a full house on Christmas. Also had a day of vertigo a week ago.
I feel a little groggy/lightheaded sometimes since starting the Nasonex, but will continue taking it anyway. Kind of a mess right now. LOL. Just hoping the Nasonex helps with the pounding heartbeat in my ear and helps resolve some of the other issues too. Again, thanks for your input. I feel better about taking the Nasonex.
Yarrow, I did read the link about Nasalcrom. I think I used that once, years ago. I need a steroid spray now, though, to take down the inflammation and swelling. But I'll keep Nasalcrom in mind too. MIght come in handy for the irritated, itchy teary eyes I often get in the spring.
I am having pretty much the same problem. I have had such severe headaches these past few months, not to mention watery right eye, cracking in my ears and can only sleep on one side because ear popping is so bad on the other side,I finally made an appointment with the ear, nose & throat doctor, who has placed me on Nasonex. I took my first spray today and it actually helped. It seems to be waring off now though. Guess time will tell.
It's been awhile since we compared notes. How are you doing now? I just got over some kind of virus and am now having ear, cheek, jaw and between-the-eyes pain again. If I go to a doctor, I'll probably be given an antibiotic, which is dangerous since so many antibiotics close my throat. I've had some really close calls when I almost didn't make it to the ER in time, so antibiotics are quite risky for me. I've tried Tylenol and saline nasal spray...helps only a little. I don't want to use Nasonex when I have what could be a bad sinus infection, soI don't really know what to do. I'm hoping you're doing better.
By the way, my irregular heartbeat went away after I stopped taking drugs like Nexium for daily heartburn. I use generic Maalox tablets now for heratburn and eat carefully, because it's so wonderful not to have the heart arrhythmia anymore. I do still get heart pounding, though. It's always something, I guess. How are you?
I'm a generic guy and used for the last year a nasal spray Fluticasone Propionate - I think it is a generic version of one of those expensive patented sprays. Even generic it cost over $20 for a month's supply.
I have used it twice a day for many days in a row, then not at all, then back again. I suffer from chronic congestion at night, when lying down to sleep. This stuff is no where as affective as Afrin or other over-the-counter decongestant sprays, but they can't be used more than a few nights in a row. So I use them for way over the limit, but switch back to the prescription spray before anything bad happens... works so far.
I have permanent atrial fibrillation, so my heart beat is irregular and prone to be too fast (I take beta and calcium channel blockers).
I have never associated any heart behavior problems on the Fluticasone.
Hi, Jerry... the nasal spray you're using (fluticasone propionate) is the generic form of Flonase. My ear doctor gave me a prescription to try when my Nasonex runs out (which should be soon). It seems that since I've been on the Nasonex, (beginning of spring allergies here), my heart pounding is worse. I researched fluticasone and found that it can also increase heart pounding or palpitations in some people. So I'm not sure what to do at this point. Have you experienced any more heartbeat issues since being on the fluticasone for awhile? I have mild mitral valve problems, but I think that usually causes an arrhythmia, not just heart pounding all the time.
I believe Flonase is causing my irregular heartbeats. I stopped it for 2 days and my heartbeats are regular again.
I believe my irregular heart issues originally may have been caused by some of the nasal decongestents and allergy medications. I no longer take them, but now use a salt water nasal spray and nose strips to breathe at night.
I see I didn't answer your question to my last May. If you're still tracking, I still can not associate any heart rhythm problems from nose decongestant sprays. Neither those over-the-counter or prescription.
This may be because I now suffer from permanent atrial fibrillation. I also had mitral valve problems and underwent surgery to repair it in 2007. This was before I tried the prescription nose decongestant.
I was prescribed Flonase and after taking it almost immediately when I laid down to go to sleep I felt my heart palpitate and a huge weight on my chest. Thought I was having a heart attack at age 32! After continued use of the Flonase over the next week the issue persisted and I could barely sleep. I stopped taking it and the heart issues I was having went away immediately.
Try acidophilus for reflux. OTC in the vitamin section but best from the refrigerated section of a health food store. I take it 3 times a day and mostly keeps my reflux at bay.
I also have lots of allergies and tried everything without much luck.... So no help here for that....sorry.
HI Cynsible.. Are you doing any better with allergies? .I have been taking Culturelle (a very good probiotic) for years and find it has practically cured my irritable bowel problems. It also helps some with reflux, but not completely. So you're right about it helping.
I still am taking generic Flonase, but every other day, and only one puff in each nostril. The only time I increase it is if I'm getting some sinus pain, and that seems to keep me from getting a really bad sinus infection. (Since I can't have antibiotics for sinus infections without serious reactions.)
I also tried a neti pot, but when I lowered my head and turned it to the side, I got dizzy. Not good! So now I'm using Simply Saline, a salt-water nasal spray. I use at least five or six strong sprays in each nostril, and it seems to help some. Except for the pain around my eyes. My nose remains clear now, most of the time. That's what has enabled me to use the generic Flonase every other day instead.
As tor the eye pain, some of it may be sinus-related, but I also have been diagnosed with dry eyes, and that also causes eye pain. I'm now using Thera Tears for the dry eye. This getting older stuff is not so much fun
A question for you: Do you find that fatigue or low energy can be caused by allergies? I seem to be a lot more tired in the afternoons, which makes it hard to get much done or go much of any place unless I can get a nap in. I don't seem to handle hot weather as well anymore either. Just spas the energy right out of me. And I sell at outdoor markets, often in the afternoons. Anyway, I just wondered whether your allergies make you tired too.
This is very long. (Sorry.)
I know this conversation started a few years ago but I was trying to see if anyone experienced the same thing that i did. I also suffer from horrible allergies and I am always taking an allergy pill and I also would take FLONASE every morning, I started to feel strange and weak, I would get headaches and my heart would feel like it was beating irregular and my chest would hurt. I thought that I was having a heart attack because my left arm would start to hurt. I started to think what could be making me feel this way and I started to do some research and came to the conclusion I should stop taking FLONASE. The very next day my heart was back to normal and my blood pressure started to look better and better. From now on I will only take Flonase if I really need it!
Hello. I signed up just to send you a thought. Do you suffer from inflammation of any kind? I believe you may have a mold problem. It would be the "root cause" of all your symptoms. Please look up Dr. Ritchie Shoemaker and mold and mycotoxins. Over 1/2 of the homes and businesses in the US have suffered water intrusion and if not stopped in 48 hours....you get mold which can cause a myriad of symptoms which sounded familiar to me as I am dealing with mold poisoning. There is hope if you are suffering from this. Look him up and let me know what you think. I hope this helps!
Please help me
I started taking nasonex almost 10 days back.Few days back I started having heart palpitations,insomnia and anxiet.I even went to emergency yesterday midnight thinking that I m going to have heart attach as I couldn't sleep that night because of bad heart palpitations and chest heaviness caused due to it.my test came normal twice!!.I suspected that it might be nasonex and stopped taking it last night.I still
Have palpitations but it is better than before. pls suggest whether these signs will go away or not??